Someone mentioned taking Natural Calm, a magnesium supplement. Has anyone had success using it? I am desperate to feel better. How long did it take to get into your system for it to work? I think my terrible bout of pvcs foolishly started a week ago Sunday when I drank some homemade alcohol concoction that a neighbor made. I am a one drink per month person, but I got caught up in the holiday moment and had two drinks. I became terribly ill that evening and into the next day - worse than I have ever felt. My husband served my water all day and I was nursed back to health. Two days out - the worst pvcs I have ever had. Even though it has been 8 days, I am still thumping, wearing a holter as I write. These are the most persistent buggers I have ever had since I was first diagnosed 17 years ago. If I do an ablation, I will have to wait a couple of weeks and I need relief now. Heart has been tested, all is well.
I've been taking the supp for a a little over a week. I only have several pvcs a day, but they are pesky little buggers and can really get the fear/adrenaline factor going. I'm only taking 1/2 teaspoon a day and haven't really noticed a difference. Given I have so few as it is, I don't know that I'll really notice. Just had another stress test this morning and passed with only 1 pvc, and that was when I was recovering from a max hr of 181. Doc said the Mg supplements are fine as long as you don't take too much.
I also suffer with PVCs and have come to the conclusion that many times they are caused by an electrolyte imbalance. Magnesium has been mentioned as one solution. Potassium, sodium and calcium are also necessary for normal heart function.
Here are a few suggestions. Try the natural calm, but if you can't find it quickly go to any pharmacy and buy magnesium tablets. (250 or 500mg)
Drink some orange juice (for potassium and calcium). Also, if you can locate some Celtic sea salt, put a dab on your tongue when you drink the orange juice.
All these things I have tried and they appear to have helped reduce my PVCs.
I agree about the electrolyte imbalance causing irregular rythmns... even when my potassium is LOW normal.. i can tell.. I do take the magnesium calm.. I also drink beet/celery/carrot juice which has alot of potassium in it... plus.. I also have calcium vitamin D chews daily.. i try to drink water.. and stay hydrated.. for some.. thats just how it has to be... I also make sure that i get enough sodium.. because i have a very healthy diet that does not include alot of salt.. so i do have to make sure t hat I get sodium. I like to take the Magnesuim at night.. because it does seem to help out and my heart does settle even more...
I've been taking mag. calm for several months now and notice a big difference. I take 1/2 tsp. with meals because it upsets my stomach when I don't take it with food. I also take calcium citrate with it. I found a wonderful researched based site on magnesium:
Thank you so much for responding. All the advise seems to point in the same direction - magnesium. I just find it so weird that after nearly 2 weeks since my little overindulgence, I am still paying the price. Maybe this electrolyte balance is very delicate in an irritable heart. I found the Natural Calm and will start using it today. I never drink oj, but will start. I can't tolerate bananas, so that is out, but I do have some Celtic sea salt. Perhaps I will start a little regimen and see how it goes.
More a thought than a question - I bet if I had a blood test right now to see if I am in electrolyte balance, it would tell that I am fine. I wonder if one could have an imbalance and it would be very subtle, and could not be picked up in a blood test......
Just go easy at first on the natural calm. I started out taking a full rounded tsp. all at once and had bowel problems...if you know what I mean. I went back to 1/8 tsp. to begin and built up from there. I still can't take the recommended dosage of 2 rounded tsps. That's why I supplement with Calcium Citrate by Twinlabs. It has a perfect dosage of calcium to magnesium (2 to 1).
try researching other soruces of magnesium. Because mg is such a reactive element it has to be bound to something. MG loves oxygen but that is a very strong bond. You'l' see MG sold this way as a supp, it's called magnesium oxide or mag ox. Because mg ox is such a strong bond it's often said that it's not very absorbable. I tend to beleive it because it makes sense.
There are other forms where they bind the mg to amino acids. These are more "bio available" forms. Types that come to mind in pill form are mg glycinante, mg turat.
There's also mg chloride which is supposed to be very bio available.
You can also soak it in via your skin with some mg oils and/or soaking in a tub of epsom salts. Same thing with soaking in the ocean!
Another thing to ocnsider is that it's advised to take MG with calcium because of how they interact. There's a produc called "Slow Mag". It's mg chloride with Calcium together.
anways, read up on it, there's much info via google.
1st of all 1/2 teaspoonfull is going to do nothing if you are in fact low on mg. I take two teas a day but that is not enough so I supplement it with angstrom mg which does not cause diarrhea. If I don't keep mg in me everyday I have a horrible time but for the last year I've been doing great and I've totally stopped fish oil which gives me mega skips
I had severe pvc's or pac's for an entire year. I tried everything without relief. Day after day after week after month!
Then, I tried magnesium. 400 mg twice a day. Stopped them completely. I mean, right now......stopped.
Well the pvc's stopped...................for a month. Now back with a vengeance. All day long, day after day after day. Last night I had the worst bout of all, bigeminy for over 2 1/2 solid hours. Today, on and off every 10-15 beats or so.
What is your heart-rate during the episodes - 160, 180, 200 bpm? Are you doing any daily exercise like stationary cycling, swimming, fast-walking to strengthen and condition your heart to help prevent the SVT?
What has your doctor said about stopping the SVT episodes? My experience is that as long as the SVT is not chronic that started as a child, daily exercise like lap-swimming or cycling continued unabated over a 4 month period will enlarge, strengthen, and tone your heart and it's electrical pathways to prevent SVT.
Magnesium and Potassium, like all "magic-bullet snake-oils" may stop the onset of SVTs for awhile, but they do not change the condition of your heart, which can only be accomplished, without cauterizing your heart with Catheter Ablation, by daily exercise to strengthen and tone the heart's miriad of myocardia muscles and electrical pathways
Talk to your Doctor first, then consider stopping all medications and all stimulants like coffee, chocolate, and soft-drinks, and get a bathing suit, goggles, a nose-clip, and a front-mounted snorkel and start daily 45 minute lap-swims.
Your heart will get stronger and more efficient every day as shown by a continual reduction in your resting heart-rate, and after a month you should not have any more SVT episodes.
Keep your Doctor informed of your progress. After 3 months your will notice a big difference in the strength of your heart and lungs and your overall psychological health.
Wow im glad someone found some relief. I had lipo done around my sides 3 mo. ago and the 2nd wk after lipo, those little devils hit PVC. Tried different Beta blockers which not working taking metoporolol, weaning of my Antidepressant which i thought was causing it no relief. Im now trying the Slow Mag which is Mag chloride and no relief, maybe not taking enough. Is there a certain brand of Mag your taking?
I'm shocked at the comment that refers to potassium and magnesium as "snake oil" remedies. Just had open heart surgery to fix a defect I was born with. They regularly monitored my potassium and magnesium levels in ICU and on the cardiac ward to keep me within a narrow window to *avoid cardiac arrhythmias*. Essential electrolytes for maintaining normal sinus rhythm. Not snake oil.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.